Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 108, NWS Lincoln, IL

August 26, 2012Tazewell County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2012, 5:21 PM CDT for Tazewell County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2012, 5:21 PM CDT (22:21 UTC)
Expired
Aug 26, 2012, 5:59 PM CDT
In force
38 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Tazewell County, IL

The radar

The Lincoln radar (KILX), 33 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WUUS53 KILX 262221
SVRILX
ILC179-262315-
/O.NEW.KILX.SV.W.0108.120826T2221Z-120826T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
521 PM CDT SUN AUG 26 2012

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...

* UNTIL 615 PM CDT.

* AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR GREEN VALLEY...OR 10 MILES
  SOUTH OF PEKIN...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TREMONT...HOPEDALE...MACKINAW...MINIER AND DILLON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4058 8927 4035 8927 4034 8927 4032 8966
      4050 8969
TIME...MOT...LOC 2221Z 262DEG 21KT 4043 8956
WIND...HAIL 60MPH <.75IN

$$

BAK
2 follow-up statements
203 
WWUS53 KILX 262243
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
543 PM CDT SUN AUG 26 2012

ILC179-262315-
/O.CON.KILX.SV.W.0108.000000T0000Z-120826T2315Z/
TAZEWELL IL-
543 PM CDT SUN AUG 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
TAZEWELL COUNTY UNTIL 615 PM CDT...

AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR HOPEDALE...OR 14 MILES SOUTHEAST
OF PEKIN...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MACKINAW AND MINIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4058 8927 4040 8927 4041 8946 4053 8949
TIME...MOT...LOC 2243Z 262DEG 21KT 4045 8939
WIND...HAIL 60MPH <.75IN

$$

BAK
874 
WWUS53 KILX 262259
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
559 PM CDT SUN AUG 26 2012

ILC179-262309-
/O.CAN.KILX.SV.W.0108.000000T0000Z-120826T2315Z/
TAZEWELL IL-
559 PM CDT SUN AUG 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TAZEWELL COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4058 8927 4040 8927 4041 8946 4053 8949
TIME...MOT...LOC 2259Z 262DEG 21KT 4046 8927

$$

BAK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:16 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 26, 2:16 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
216 PM CDT SUN AUG 26 2012

.DISCUSSION...
ISSUED 205 PM CDT SUN AUG 26 2012

SHOWERS HAVE BEEN CONFINED MAINLY ACROSS THE NORTHERN THIRD OF THE
FORECAST AREA INTO EARLY THIS AFTERNOON...WHILE FURTHER TO THE EAST
AND SOUTH OF THE RAIN...TEMPERATURES HAVE WARMED WELL INTO THE 80S.
SURFACE DEW POINTS HAVE CLIMBED INTO THE UPPER 60S TO LOWER 70S WITH
A RATHER GUSTY SOUTH WIND IN AREAS THAT WERE SEEING SOME SUNSHINE...
MAINLY ACRS THE SOUTHEAST HALF.

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

COVERAGE OF SHOWERS AND THUNDERSTORMS INTO MONDAY MORNING THE MAIN
FORECAST CHALLENGE DURING THIS PERIOD ALONG WITH TEMPERATURES.

SHORTWAVE TROF TO OUR WEST AND ASSOCIATED WEAK SURFACE WAVE WILL
PUSH THROUGH THE AREA OVERNIGHT BRINGING PERIODS OF SHOWERS AND
THUNDERSTORMS WITH THE HIGHEST POPS AND QPF IN AREAS MAINLY NORTH
OF A TAYLORVILLE TO PARIS LINE. WITH PRECIPITABLE WATER VALUES WELL
OVER 2 INCHES THRU LATE THIS EVENING...AN ADDITIONAL ONE HALF TO
ONE INCH WILL BE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS WHERE
CONVECTION OCCURS. FORECAST SOUNDINGS STILL INDICATING MIXED LAYER
CAPES OF AROUND 1500 J/KG INTO EARLY THIS EVENING...SO THERE WILL
BE THE POTENTIAL FOR A STRONGER STORM WHICH MAY PRODUCE SOME GUSTY
WINDS...BUT WITH RATHER WEAK LAPSE RATES AND A SATURATED SOUNDING
UP TO 25000 FEET...FEEL THE MAIN THREAT...IF YOU WANT TO CALL IT
THAT...WILL BE FROM TORRENTIAL DOWNPOURS WITH SOME OF THE STRONGER
STORMS THIS EVENING.

THE RAIN THREAT WILL BEGIN TO GRADUALLY SHIFT EAST AND SOUTH AS THE
NIGHT WEARS ON WITH THE UPPER LEVEL SUPPORT AND LOW LEVEL FORCING
TRACKING INTO INDIANA IN THE 12Z-15Z TIME FRAME ON MONDAY. WITH THE
WEAK FRONT/WIND SHIFT SLOWLY EDGING INTO SE IL BY AFTERNOON...WILL
CONTINUE TO HOLD ON TO LOW CHANCE POPS IN THAT AREA UNTIL 00Z TUE.
HIGH PRESSURE WILL THEN TAKE HOLD OF OUR WEATHER LATE MONDAY NIGHT
AND TUESDAY BRINGING WARM BUT LESS HUMID WEATHER TO OUR AREA FOR THE
REMAINDER OF THE FORECAST PERIOD.

LONG TERM...THURSDAY THROUGH SUNDAY

AFFECTS OF ISAAC THIS FAR NORTH...IF ANY...STILL VERY MUCH IN DOUBT
LATE THIS WEEK.

UPPER TROF THAT SWINGS THRU OUR AREA ON MONDAY LOOKED TO BE A FACTOR
WITH RESPECT TO RECURVING THE SYSTEM TO THE NE INTO THE APPALACHIANS
BY THE MIDDLE OF THE WEEK BUT THERE STILL ARE SOME MODELS SUGGESTING
THE TROF WILL HAVE VERY LITTLE IF ANY AFFECT ON THE SYSTEM. UPPER
LEVEL RIDGING WILL BUILD ACRS OUR AREA IN THE WAKE OF THE EARLY WEEK
TROF AND A FEW MODELS CONTINUE A MORE NNW DRIFT TO THE SYSTEM INTO
THE RIDGING ACRS THE CENTRAL U.S. BY LATE IN THE WEEK. THE OFFICIAL
TRACK HAS THE REMNANTS MOVING INTO NORTHERN MISSISSIPPI JUST AFTER
12Z FRIDAY...A TREND TO THE WEST AND NORTH FROM PREVIOUS FORECASTS.
WILL KEEP ANY "MENTIONABLE" RAIN CHANCES CONFINED TO THE SOUTHEAST
HALF OF THE FORECAST AREA FRIDAY THRU SATURDAY. OTHERWISE...THE MAIN
CONCERN WILL BE TEMPERATURES...ESP IF THE REMNANTS OF ISAAC PUSH
FURTHER NORTH INTO THE OHIO VALLEY. SHOULD SEE ABOVE NORMAL READINGS
TO START WITH ON THURSDAY...AND THEN A SLIGHT DOWNWARD TREND...ESP
ACRS THE EAST...AS CLOUD COVER INCREASES.

SMITH
&&

.AVIATION...
ISSUED 1250 PM CDT SUN AUG 26 2012

CEILINGS WILL REMAIN IN THE VFR CATEGORY AT THE I-72 TERMINALS
THIS AFTERNOON...WHILE MVFR/IFR CEILINGS PERSIST AT BOTH KPIA AND
KBMI. ONGOING SHOWERS ALONG/WEST OF THE ILLINOIS RIVER WILL CONTINUE
TO IMPACT KPIA INTO EARLY EVENING...WHILE CONVECTIVE DEVELOPMENT
FURTHER EAST STILL REMAINS IN QUESTION. WITH PARTIAL SUNSHINE
ALLOWING FOR MODEST DESTABILIZATION EAST OF THE ILLINOIS
RIVER...IT APPEARS SCATTERED SHOWERS/STORMS WILL DEVELOP THIS
AFTERNOON AND EVENING. DUE TO UNCERTAINTY CONCERNING EXACT AREAL
COVERAGE AND TIMING...HAVE ONLY INCLUDED VCTS AT THE REMAINING
TERMINALS. ANY CONVECTION THAT DEVELOPS WILL TEND TO PUSH EAST AND
SOUTH OF THE TAF SITES LATER THIS EVENING AS A COLD FRONT DROPS
INTO THE REGION. WINDS WILL BECOME LIGHT/VARIABLE IN THE VICINITY
OF THE FRONT...POTENTIALLY LEADING TO IFR CEILINGS AND AREAS OF
FOG AT KPIA AND KBMI AFTER 08Z. FURTHER SOUTH...WILL KEEP CEILINGS
IN THE MVFR CATEGORY THROUGH THE NIGHT. SKIES WILL CLEAR FROM
NORTH TO SOUTH ACROSS THE AREA BY MONDAY MORNING...AS WINDS SWITCH
TO THE NORTH BEHIND THE DEPARTING FRONT.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 26, 3:30 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
330 PM CDT SUN AUG 26 2012

ILZ027>031-036>038-040>043-047>053-271100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
330 PM CDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT...AS A
COLD FRONT DROPS SOUTHWARD INTO THE AREA. SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-054>057-061>063-066>068-071>073-271100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
330 PM CDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT...AS A
COLD FRONT DROPS SOUTHWARD INTO THE AREA. SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW THUNDERSTORMS WILL LINGER INTO MONDAY...HOWEVER NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 4:40 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford65 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.